| Model Number |
BA28-100/I16-40 |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Codes |
Death (1802); Rupture (2208)
| Date of Event |
11/08/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply, device remains implanted.
Event or Problem Description
The patient was initially emergently implanted with an afx bifurcated stent graft and a vela suprarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure patient presented emergent with groin, belly and back pain.A ruptured aneurysm due to a separation of the devices (type 3a endoleak) was identified by a computerized tomography (ct) scan.It was reported that the patient coded while in transit and was without a pulse for an extended amount of time but the team was able to revive him with compressions and epinephrine.The physician was elected to implant a vela suprarenal aortic extension and the final angiogram looked successful.It was reported that the patient expired due to complications from opening the abdomen one day post re-intervention to treat compartment syndrome.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.It was reported that the patient expired due to complications from opening the abdomen one day post re-intervention to treat compartment syndrome.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.